Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 240, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 30, 2001, 3:21 AM MDT for Cherry County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 30, 2001, 3:21 AM MDT (09:21 UTC)
- Expired
- Jul 30, 2001, 4:15 AM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cherry County, NE
The radar
The North Platte radar (KLNX), 69 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3173 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 300922 SVRLBF NEC031-301015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 AM MDT MON JUL 30 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 415 AM MDT(515 AM CDT) * AT 317 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHWESTERN CHERRY COUNTY...OR ABOUT 29 MILES WEST OF MULLEN...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF JUST NORTH OF THE COUNTY LINE IN SOUTH CENTRAL CHERRY COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEARES'T LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4233 10176 4210 10168 4209 10062 4237 10078 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:11 AM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 30, 2:11 AM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 AM CDT MON JUL 30 2001 ...POPS AND TEMPS WILL BE THE CHALLENGE THROUGHOUT FORECAST... MCS WORKING OVER FCST AREA THIS AM. OBVIOUS ABUNDANCE OF INSTABILITY THRU OUT THE COLUMN. EXPECT ACTIVITY TO SLOWLY DISSOLVE THIS AM ONCE THE LLVL JET WEAKENS AOA 15Z. ETA IS FCSTING DRYLINE BULGE THIS AFTN ACROSS NW PANHANDLE. VERY UNSTABLE ATM. BOTH THE LITTLE (IA) AND BIG GULF OF MEXICO SEEM TO BE OPEN AT THIS TIME. WIND FIELDS SUGGEST A MID LVL SPEED MAX WILL WORK IN ACROSS WY AOA 21Z WITH SHEAR INCREASING AND TENDENCY FOR SUPERCELLUAR BEHAVIOR. DEEP MOISTURE AND DEVELOPING LLVL JET COULD SUPPORT STORMS WELL INTO THE EVENING. PLUS EVERY NIGHT IT SEEMS A WEAK SPEED MAX PRODUCES MORE TSRA. ON TUESDAY FRONT SAGS THRU WESTERN HIGH PLAINS. INSTABILITY...LATE AFTERNOON LLVL CONVERGENCE AND SYNOPTIC SCALE LIFT ASSOCIATED WITH RR QUAD OF 250 MB JET SHOULD SUPPORT MORE STORMS WITH ACTIVITY DEVELOPING NEAR OR JUST NORTH OF FRONT AND LASTING INTO THE NIGHTTIME HOURS AS FRONT PUSHES SLOWLY SE TOWARD KS. BEYOND...EXTENDED FCST IS ON TRACK. BIG STORMS TUESDAY SHOULD ALLOW HIGH TO BUILD IN WEDS. RAIN SHIELD SHOULD COOL TEMPS OFF. SFC LOW THEREAFTER DEVELOPS OVER MT NOT SD. LET IT RIDE. .LBF...NONE. CDC
In the hours before
Special weather statement, Jul 29, 10:35 PM MDT, 4 hours 46 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-300505- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1135 PM CDT SUN JUL 29 2001 ...ALL OF SEVERE THUNDERSTORM WATCH 639 AND A PORTION OF SEVERE THUNDERSTORM WATCH 640 CANCELLED... THE SEVERE THUNDERSTORM WATCH ISSUED PREVIOUSLY FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...NUMBER 639...HAS BEEN CANCELED. THIS WATCH WAS PREVIOUSLY IN EFFECT FOR THE FOLLOWING COUNTIES... PERKINS...KEITH...LINCOLN...LOGAN...MCPHERSON...DEUEL...ARTHUR... GRANT...HOOKER...THOMAS...BLAINE...CUSTER...LOUP...GARFIELD... CHERRY...BROWN...ROCK...KEYA PAHA...HOLT...AND BOYD. ALSO...FRONTIER AND WHEELER COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 640. THE SEVERE WEATHER THREAT HAS ENDED FOR THESE AREAS. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE... HOWEVER...INTO THE EARLY MORNING HOURS ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 60 min |
| Jul 29, 6:39 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Jul 29, 6:43 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 62 min |
| Jul 29, 6:58 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 47 min |
| Jul 29, 7:02 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 58 min |
| Jul 29, 7:41 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 64 min |
| Jul 29, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 58 min |
| Jul 29, 7:56 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 49 min |
| Jul 29, 8:02 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 58 min |
| Jul 29, 8:17 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 43 min |
| Jul 29, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 66 min |
| Jul 30, 5:28 AM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 47 min |
| Jul 30, 5:42 AM MDT | Severe Thunderstorm Warning | LBF | Rock | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.